Customer Care Support: info@healthcoachafrica.com

  +2347065335797   17 Osinowo Street, Ikosi Ketu, Lagos

Tragedy Strikes as Woman Loses Life While Using Ozempic for Weight Loss

In a heartbreaking turn of events, an Australian woman’s pursuit of slimming down before her daughter’s wedding took a tragic and unexpected turn. Trish Webster, 56, passed away due to gastrointestinal illness after using Ozempic, a medication that has gained popularity for its off-label use as a weight-loss drug. Now, her husband is issuing a stark warning to others, emphasizing that the pursuit of weight loss with this medication is “not worth it at all.”

Ozempic, originally approved by the US Food and Drug Administration to treat Type 2 diabetes, has found its way into the weight-loss industry worldwide. It functions by mimicking a natural hormone called GLP-1, which decelerates the movement of food through the stomach and intestines, resulting in an extended feeling of fullness. However, when the medication interferes too much with stomach functions or causes intestinal blockages, serious complications can arise.

Reports of intestinal blockage, referred to as “ileus,” have raised concerns. As of late September, the FDA had received 18 such reports in individuals taking Ozempic.

Trish Webster’s journey with Ozempic involved combining it with the prescription injection Saxenda, ultimately helping her shed around 35 pounds within five months, according to local media accounts. Although the medications facilitated rapid weight loss, they also took a toll on her health.

Tragedy struck on January 16, just a few months before her daughter’s wedding, when Trish Webster’s husband discovered her unconscious, with a disconcerting brown liquid seeping from her mouth. Despite his efforts to perform CPR and clear her airway, she tragically succumbed to acute gastrointestinal illness that night.

While Trish Webster’s cause of death has not been officially attributed to her Ozempic and Saxenda usage, her grieving husband firmly believes that these drugs played a pivotal role in her demise.

In a statement provided to “60 Minutes Australia,” the manufacturer of Ozempic, Novo Nordisk, indicated that the issue of ileus had only been reported after the medication’s release, suggesting that they became aware of the problem post-marketing.

In a separate lawsuit in the United States, Novo Nordisk and Eli Lilly and Company, the manufacturer of Mounjaro, are facing allegations that their popular weight-loss drugs can lead to severe gastrointestinal complications, including gastroparesis or “stomach paralysis,” which may have life-threatening consequences.

Law firm Morgan & Morgan reported in August that it had received inquiries from 500 clients across 45 states, including claims of injuries allegedly caused by other weight-loss drugs, such as Wegovy, Rybelsus, and Saxenda.

Both Novo Nordisk and Eli Lilly and Company maintained that their medications underwent rigorous clinical testing and have accumulated extensive real-world evidence. They acknowledged that gastrointestinal events are well-known side effects of the GLP-1 drug class and assured that patient safety remains their top priority.

In September, the FDA updated the Ozempic label to acknowledge complaints of blocked intestines in some users. This update followed thousands of reports of gastrointestinal issues associated with Ozempic usage.

While Ozempic and similar medications have shown promise in aiding weight loss, experts caution that their long-term effects, including potential suicide concerns, require further investigation. Some individuals may be misusing these drugs as a quick fix for weight loss, which could have unintended and severe consequences.

Trish Webster’s tragic story serves as a poignant reminder of the need for caution and thorough medical guidance when considering weight-loss treatments, even those with FDA approval for different purposes.

Please follow and like us:

Leave a Reply

Your email address will not be published. Required fields are marked *

Healthcoach’s aim is to see an Africa where every person has access to reliable health information and advice to live a healthy and happy life

Need Help?

Call or text +2347065335797

Email us info@healthcoachafrica.com

2 Shiffau Crescent, Off Osinowo Street, Ikosi-Ketu, Lagos, Nigeria.

 

Follow Us

© 2023 HubCare Global Ltd. All rights reserved. Our website services, content, and products are for informational purposes only. Healthcoach does not provide medical advice, diagnosis and treatment.

Terms of Service | Privacy Policy | Complain Policy